Alert archive / Nevada / Flash Flood Warnings in 2012
Flash Flood Warning 119, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 17, 2012, 8:32 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 8:32 PM PDT (03:32 UTC)
- Expired
- Aug 18, 2012, 12:30 AM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WGUS55 KVEF 180332
FFWVEF
NVC003-017-180530-
/O.NEW.KVEF.FF.W.0119.120818T0332Z-120818T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 PM PDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 1030 PM PDT.
* AT 827 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES NORTH OF COYOTE
SPRINGS...OR 27 MILES NORTHWEST OF MOAPA. THE STORM PRODUCING VERY
HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
COYOTE SPRINGS...STATE ROUTE 168 NEAR MILE MARKER 2 JUST EAST
OF COYOTE SPRINGS...AND PAHRANAGAT WASH FLOWING TOWARD WARM
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
&&
LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
3672 11476 3675 11486 3682 11508
$$
JA4 follow-up statements
618
WGUS75 KVEF 180409
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
909 PM PDT FRI AUG 17 2012
NVC003-017-180530-
/O.CON.KVEF.FF.W.0119.000000T0000Z-120818T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
909 PM PDT FRI AUG 17 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR
SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...
AT 905 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAIN AROUND COYOTE SPRINGS HAD MODERATED. HOWEVER...ESTIMATED
RAINFALL AMOUNTS OF OVER 2 INCHES FELL OVER SEVERAL WASHES THAT
DRAIN INTO THE PAHRANAGAT WASH NEAR COYOTE SPRINGS. STATE ROUTE 168
JUST EAST OF HIGHWAY 93 NEAR MILE MARKER 2 WILL BE FLOODED AND
IMPASSABLE. HIGH WATER WILL CONTINUE FLOWING DOWN TOWARD WARM
SPRINGS.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 93 BETWEEN MILE MARKERS 1 AND 12...COYOTE SPRINGS...
STATE ROUTE 168 JUST EAST OF HIGHWAY 93...WARM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
&&
LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
3672 11476 3675 11486 3682 11508
$$
JA897
WGUS55 KVEF 180521
FFWVEF
NVC003-017-180730-
/O.EXT.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1021 PM PDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 1230 AM PDT.
* AT 1015 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN REDEVELOPING FROM A THUNDERSTORM JUST NORTH
OF COYOTE SPRINGS...OR 26 MILES NORTHWEST OF MOAPA. THE STORM
PRODUCING HEAVY RAIN WAS NEARLY STATIONARY. OVER 2 INCHES OF RAIN
IS ESTIMATED TO HAVE FALLEN IN BASINS THAT DRAIN INTO THE
PAHRANAGAT WASH NEAR COYOTE SPRINGS AND AN ADDITIONAL INCH OF
RAINFALL IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 168 JUST EAST OF HIGHWAY 93...COYOTE SPRINGS...
HIGHWAY 93 AND WARM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
&&
LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
3672 11476 3675 11486 3682 11508
$$
JA151
WGUS75 KVEF 180635
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1135 PM PDT FRI AUG 17 2012
NVC003-017-180730-
/O.CON.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
1135 PM PDT FRI AUG 17 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR
SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOST OF THE RAIN
HAS ENDED ALONG HIGHWAY 93 JUST NORTH OF COYOTE SPRINGS. RUNOFF FROM
EARLIER HEAVY RAINFALL...ESTIMATED BETWEEN 2 AND 3 INCHES...WILL
CONTINUE TO FLOW IN THE PAHRANAGAT WASH AND ACROSS STATE ROUTE 168
JUST EAST OF HIGHWAY 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
&&
LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
3672 11476 3675 11486 3682 11508
$$
JA135
WGUS75 KVEF 180728
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1228 AM PDT SAT AUG 18 2012
NVC003-017-180736-
/O.EXP.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
1228 AM PDT SAT AUG 18 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM PDT FOR SOUTH
CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...
HEAVY RAIN ENDED AROUND THE COYOTE SPRINGS AREA BEFORE 1130 PM AND
WATER IN THE PAHRANAGAT WASH WAS LIKELY BEGINNING TO RECEDE. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THOUGH
WATER COULD STILL IMPEDED TRAVEL ON STATE ROUTE 168 JUST EAST OF
HIGHWAY 93 DURING THE EARLY MORNING HOURS.
LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
3672 11476 3675 11486 3682 11508
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 7:27 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 17, 7:27 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 727 PM PDT FRI AUG 17 2012 .SYNOPSIS...MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE WEEKEND...LEADING TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FLASH FLOODING...AND GUSTY OUTFLOW WINDS...ESPECIALLY ACROSS MOHAVE...SAN BERNARDINO...AND SOUTHERN CLARK COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. NEAR NORMAL TEMPERATURES AND DRYING ACROSS THE WESTERN AREAS IS EXPECTED EARLY NEXT WEEK. && .UPDATE...THUNDERSTORMS WERE PERSISTING OVER LINCOLN AND NORTHERN MOHAVE COUNTIES EARLY THIS EVENING...WITH LITTLE OR NO ACTIVITY ELSEWHERE. CANCELLED THE FLASH FLOOD WATCH DUE TO THE LACK OF THUNDERSTORM COVERAGE. ALSO OVERHAULED POPS AND SKY COVER OVERNIGHT. NO OTHER CHANGES AT THIS TIME. && .AVIATION...THUNDERSTORMS WILL CONTINUE THIS EVENING IN THE MORMON MESA CORRIDOR...BUT ARE NOT LIKELY AT THE KLAS TERMINAL. OUTFLOW WINDS FROM THUNDERSTORMS TO THE NORTH COULD BRING GUSTY NORTHERLY WINDS LATE THIS EVENING. TOMORROW...GENERALLY LIGHT WINDS FAVORING SOUTHERLY/DIURNAL DIRECTIONS ARE EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT-BKN CLOUDS AOA 12K FEET ARE EXPECTED AT MOST TERMINALS THROUGH THE AFTERNOON. HOWEVER...SCT-BKN 050-070CB WILL BE POSSIBLE WITH AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER LINCOLN...NORTHERN MOHAVE...AND CLARK COUNTIES. AREAS OF SMOKE AND HAZE MAY ALSO BE NOTED ACROSS THE FAR SOUTHERN AREAS. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGHOUT THE PERIOD. TOMORROW...GENERALLY LIGHT WINDS FAVORING SOUTHERLY/DIURNAL DIRECTIONS ARE EXPECTED. && .PREV DISCUSSION... 320 PM PDT FRI AUG 17 2012 .SHORT TERM...A SIGNIFICANT INCREASE IN MOISTURE WAS NOTED THIS MORNING ACROSS THE AREA...WITH 1.75 INCHES OF PW REACHING THE SOUTHERN AREAS...AND THE KVEF SOUNDING PW INCREASING TO 1.24 INCHES. THIS COMBINED WITH WEAK STEERING FLOW AND MOSTLY SUNNY SKIES HAS INCREASED INSTABILITY OVER PREVIOUS DAYS ACROSS MUCH OF THE AREA. THE PRIMARY THREAT WITH STORMS THAT FORM THIS AFTERNOON WILL BE HEAVY RAINFALL AND FLASH FLOODING. AS SUCH...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF MOHAVE AND SAN BERNARDINO COUNTIES...ALONG WITH THE SOUTHERN PORTIONS OF CLARK COUNTY. MODELS POINT TO A SIGNIFICANT NORTHWARD PUSH OF LOW LEVEL MOISTURE TONIGHT...WITH DEWPOINTS REACHING THE LOW 70'S ACROSS THE FAR SOUTHERN AREAS...AND 50+ DEGREE DEWPOINTS REACHING NORTHWARD INTO CENTRAL LINCOLN...NYE...AND INYO COUNTIES. THIS INCREASE IN MOISTURE WILL KEEP THE THREAT OF THUNDERSTORMS AND FLASH FLOODING HIGH THROUGH AT LEAST SATURDAY. EXACTLY HOW SATURDAY PLAYS OUT WILL PARTIALLY DEPEND ON THE ACTIVITY THAT OCCURS THIS EVENING AND OVERNIGHT...ESPECIALLY SINCE NO OBVIOUS WAVE/FORCING IS CURRENTLY SEEN IN THE GUIDANCE OR SATELLITE OBSERVATIONS. IN GENERAL...MODELS DO SUGGEST THAT SUBSTANTIAL INSTABILITY WILL DEVELOP BY EARLY AFTERNOON /LI'S OF -2 TO -4 ACROSS A BROAD AREA/. WILL SEE HOW THIS AFTERNOON AND EVENING PLAY OUT BEFORE ISSUING A FLASH FLOOD WATCH FOR SATURDAY. HIGH PRESSURE OVER CENTRAL NV IS EXPECTED TO CONTINUE TO DRAW MOISTURE NORTH INTO THE AREA THROUGH AT LEAST SATURDAY. LATEST GUIDANCE INDICATED THAT THIS FEATURE WILL DRIFT SOUTHEAST INTO NORTHWEST AZ SUNDAY. THIS SHOULD KEEP THE FLOW OF MOISTURE OVER AT LEAST THE EASTERN AND NORTHERN PORTIONS OF THE CWA...WITH SOME DRYING POSSIBLE IN THE WEST. FLOW WILL BECOME MORE SOUTHWEST TO WESTERLY LATE SUNDAY INTO MONDAY..BRINGING DRIER CONDITIONS FOR THE WESTERN AREAS. INCREASED CLOUD COVER FROM SHOWER AND THUNDERSTORM ACTIVITY...EXPECT TEMPERATURES TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE SHORT TERM. .LONG TERM...FEW CHANGES MADE IN THE LONG TERM FORECAST THIS AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A STRONG AREA OF HIGH PRESSURE WILL CONTINUE TO WOBBLE ACROSS AZ/WESTERN NM THROUGH TUESDAY NIGHT. THIS WILL KEEP DRIER SW FLOW ACROSS THE WESTERN HALF OF THE CWA AND MOIST SOUTHERLY FLOW POSSIBLE ACROSS THE EAST. AS SUCH...HAVE LEFT THE HIGHEST POPS IN ACROSS MOHAVE COUNTY. MODELS BEGIN TO DIVERGE LATE TUESDAY INTO WEDNESDAY...WITH THE GFS BRINGING A RELATIVELY DEEP TROUGH INTO THE WESTERN CONUS...WHICH WOULD BRIEFLY INCREASE THE SOUTHERLY/SOUTHWESTERLY FLOW ACROSS THE REGION INCREASING THE CHANCE FOR ORGANIZED PRECIP/STORMS. MEANWHILE...THE ECMWF BREAKS THE TROUGH INTO TWO PIECES...WITH THE STRONGER NORTHERN PORTION MOVING WELL NORTH OF THE AREA...AND THE SECOND WEAKER/SLOWER DISTURBANCE MOVING ACROSS THE AREA THURSDAY. FOR NOW HAVE LEFT BROAD BRUSHED POPS IN THE EASTERN AREAS WEDNESDAY AND THURSDAY...WITH DRYING EXPECTED THEREAFTER. WILL WAIT FOR MODELS TO COME INTO BETTER AGREEMENT BEFORE MAKING WHOLESALE CHANGES TO THE LONG TERM FORECAST. .AVIATION...FOR MCCARRAN...ISOLATED STORMS ARE EXPECTED AROUND THE VALLEY AGAIN THIS AFTERNOON AND EVENING. HAVE LEFT THE TEMPO TS GROUP IN FOR 22Z THROUGH 01Z THIS EVENING. GUSTY AND ERRATIC OUTFLOW WINDS OF 25 TO 30 KTS WILL BE POSSIBLE WITH STORMS. OUTSIDE OF THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN SOUTHEASTERLY BETWEEN 8 AND 12 KNOTS THROUGH THE AFTERNOON AND EARLY EVENING BEFORE TURNING SOUTHWESTERLY THIS EVENING. TEMPERATURES WILL HOVER NEAR 100F THROUGH 02Z...BUT WILL DEPEND GREATLY ON THE AMOUNT OF CLOUD COVER THIS AFTERNOON. TOMORROW...GENERALLY LIGHT WINDS FAVORING SOUTHERLY/DIURNAL DIRECTIONS IS EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT-BKN CLOUDS AOA 12K FEET ARE EXPECTED AT MOST TERMINALS THROUGH THE AFTERNOON. HOWEVER...SCT-BKN 050-070CB WILL BE POSSIBLE WITH AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER SAN BERNARDINO...MOHAVE...AND SOUTHERN CLARK COUNTIES. AREAS OF SMOKE AND HAZE MAY ALSO BE NOTED ACROSS THE FAR SOUTHERN AREAS. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGHOUT THE PERIOD. TOMORROW...GENERALLY LIGHT WINDS FAVORING SOUTHERLY/DIURNAL DIRECTIONS IS EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/SALMEN/WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 17, 6:36 AM PDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 636 AM PDT FRI AUG 17 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-180445- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 636 AM PDT FRI AUG 17 2012 /636 AM MST FRI AUG 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY MOIST SOUTHERLY FLOW WILL BE OVER THE REGION TODAY AND TONIGHT RESULTING IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. ALTHOUGH GUSTY WINDS AND SMALL HAIL MAY BE SEEN FROM THESE THUNDERSTORMS...THE MAIN CONCERN WILL BY BRIEF HEAVY RAINFALL WHICH MAY PRODUCE ISOLATED FLASH FLOODING. THE MAIN AREA OF THUNDERSTORMS WILL BE SOUTH OF A LINE FROM WESTERN SAN BERNARDINO NORTHEAST INTO SOUTHERN LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY MOIST FLOW WILL CONTINUE ON SATURDAY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. DRYING WILL BEGIN FROM THE WEST ON SUNDAY WITH FURTHER DRYING EXPECTED MONDAY THROUGH THURSDAY. HOWEVER ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER MOHAVE COUNTY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 17, 5:55 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY SNOW 3 ESE JOSHUA TREE 34.10N 116.28W
08/17/2012 E0.5 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS AN ESTIMATED HALF INCH OF RAIN FELL IN A
10 MINUTE PERIOD ENDING AT 1450 PDT.
0430 PM HEAVY RAIN 2 SW TWENTYNINE PALMS 34.12N 116.09W
08/17/2012 M1.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
1.25 INCES OF RAIN FELL IN A 40 MINUTE PERIOD. SPOTTER
REPORTS 2 INCHES OF WATER FLOWING ACROSS ADOBE ROAD IN
TWENTYNINE PALMS.
&&
METZGERLocal storm report, Aug 17, 5:57 PM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 3 ESE JOSHUA TREE 34.10N 116.28W
08/17/2012 E0.50 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS AN ESTIMATED HALF INCH OF RAIN FELL IN A
10 MINUTE PERIOD ENDING AT 1450 PDT.
&&
METZGERLocal storm report, Aug 17, 7:31 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
731 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST KANE SPRINGS RAWS 37.25N 114.71W
08/17/2012 M62 MPH LINCOLN NV MESONET
&&
MORGANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:39 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 18, 12:01 PM PDT | Areal Flood Advisory | VEF | Clark | 119 min |
| Aug 18, 2:00 PM PDT | Areal Flood Advisory | VEF | Nye | 2 hr |
| Aug 18, 3:26 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 54 min |
| Aug 18, 3:39 PM PDT | Flash Flood Warning | VEF | Clark | 63 min |
| Aug 18, 4:18 PM PDT | Flash Flood Warning | VEF | Nye | 53 min |
| Aug 18, 4:24 PM PDT | Flash Flood Warning | VEF | Nye | 96 min |
Nearby
Flash Flood Warnings in Nevada, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.